MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2380-N
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Malposition of Device (2616); Difficult to Advance (2920)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an endovascular aneurysm repair (evar) procedure the patient was treated with the implant of the afx vela infrarenal, followed by the alto main body, both through the left access.This procedure was off-label due to the afx vela infrarenal being implanted first.Although the alto main body was properly aligned, the limb was slightly twisted and positioned near the renal arteries, with less-than-ideal visualization.Insertion of the ovation ix limb encountered difficulties past the fourth ring, likely due to interference with the vela stent or deflections in the contralateral leg.Initial attempts to adjust the (dryseal) sheath failed.After further repositioning, the limb advanced successfully.During angiography, 70% to 80% of superior mesenteric artery (sma) was occluded, (non-endologix) vbx stents were deployed in the renal artery to address this.The physician believes that the event may have been caused by deflections and wrinkles, a perforation near the fourth ring inside the main body caused by the guide wire, or interference with another object.The procedure concluded with the implantation of an additional ovation ix limb on the ipsilateral side, with no endoleak detected.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.Patient medical records and imaging studies have been received for further evaluation by a clinical specialist.A follow-up report will be submitted upon completion of the clinical evaluation.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the difficulty to advance (contralateral limb), malposition of the device (proximal movement of the aortic body), additional endovascular procedures (non-endologix renal artery and superior mesenteric artery stents) have been confirmed.The buckled stent (slight twist of the contralateral limb), visibility issue (with crown deployment), and compromised graft integrity (perforation from guide wire) are unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest coiling of the inferior mesenteric artery also occurred.Coiling of the inferior mesenteric artery was discovered during a review of the intraoperative video.It is unclear when the coiling took place.Device, user, procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms could not be determined.It should be noted that there was off label use as the afx vela infrarenal was placed prior to the aortic body.This may have contributed to the malposition of the aortic body but could not conclusively be determined.It was reported that the proximal portion of alto was implanted too close to the renal arteries.The proximal crown was deployed without achieving orthogonality of view.This could not conclusively be determined due to lack of contrast to visualize renal arteries.Additionally, it was reported that there was proximal movement of the aortic body causing a 70% to 80% occlusion of the superior mesenteric artery.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data updated g3: awareness date has been updated h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key20759129
Report Number3008011247-2024-00120
Device Sequence Number18289512
Product Code MIH
UDI-Device Identifier00850007370886
UDI-Public(01)00850007370886(17)261025(10)FS102023-32
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-AB2380-N
Device Lot NumberFS102023-32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(NON-ENDOLOGIX) VBX STENT.; (NON-ENDOLOGIX) VBX STENT.; AFX VELA INFRARENAL LOT#2589094010.; OVATION IX ILIAC LIMB LOT#FS042924-56.; OVATION IX ILIAC LIMB LOT#FS103123-57.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale